MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Valve leakage is not addressed in the ifu.Event is still under investigation at this time.
 
Event or Problem Description
During the aaa evar, abdominal procedure on the (b)(6) male patient, after deployment of the main body of the zenith flex graft, the dilator and inner assembly were removed.It was noted that the captor valve was leaking and did not stop for the remainder of the procedure.The patient required platelets due to the blood loss.No adverse effects to the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Clinical assessment: clinical opinion of the event: it was reported that the patient required additional procedure due to this occurrence, most likely a blood transfusion ("platelets required due to blood loss").Due to the available information it is reasonable to suggest that the root cause of the event is associated with an eventual malfunction of the device.Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." a review of the work order for the captor valve found no related non-conformances during manufacturing.Device was functionally tested for leaks.Dilator was inserted into captor valve but leak was not detected.Sheath was removed from captor valve.Valve was closed and pressurized.Leak was detected.Captor valve was dis-assembled and a tear on the silicone disk was detected.The valve leaked during the procedure.Damage/tearing of the discs likely contributed to the reported leakage.The cause of the damage/tearing is unknown at this time.We will continue to monitor for similar events.Per the quality engineering risk assessment, risk remains acceptable with inclusion of this event.
 
Event or Problem Description
During the aaa evar, abdominal procedure on the (b)(6) year old male patient, after deployment of the main body of the zenith flex graft, the dilator and inner assembly were removed.It was noted that the captor valve was leaking and did not stop for the remainder of the procedure.The patient required platelets due to the blood loss.No adverse effects to the patient were reported due to this occurrence.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5442103
Report Number1820334-2016-00073
Device Sequence Number271914
Product Code MIH
UDI-Device Identifier10827002484280
UDI-Public(01)10827002484280(17)160902(10)5239169
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-32-96-ZT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/27/2016
Device Age16 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR